Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community  

Go Back   Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community > Men's Hair Loss > Hair Loss Treatments
Register Blogs FAQ Members List Calendar Mark Forums Read

Reply
 
Thread Tools Display Modes
Old 03-12-2011, 06:21 AM   #1
zeion
Junior Member
 
Join Date: Mar 2011
Posts: 3
Default Immediate sexual side effects of Finasteride - will it go away?

Hello everyone, I'm new here.

I'm 23 and have started taking 1mg generic finasteride (Sandoz) for the past 3 days. I'm already feeling a dramatic change in libido and being able to have and maintain an erection. I also feel occasional soreness in my testicles.

Now I just wanted to ask if any of you have similar experiences? And if these effects will go away if I stay on the drug?



Also on the side, just had a few more things to ask if its ok:

1) Are there proven ways to make minoxidil more effective? I've read about using sebum removers and carrier lotion?

2) What about hair concealers? Would you recommend to use any at all?

Thanks a lot!
zeion is offline   Reply With Quote
Old 03-12-2011, 03:00 PM   #2
Jagster
Junior Member
 
Join Date: Mar 2011
Posts: 2
Default

I have been taking finasteride for two weeks or so. I noticed decreased libido and erectile dysfunction almost immediately just as you did. Even though it hasn't returned to pre-finasteride levels, my libido has partially returned already. Whether it will fully return remains to be seen. My understanding is that such side-effects do go away for many men eventually as the body adjusts (maybe after a month, maybe two), although for some it does not.

I would stick with it for at least a month to see how it goes. To be honest, I found decreased libido to be a bit refreshing. My mind isn't constantly being bombarded with thoughts of sex. On the negative side, it can make life less exciting.
Jagster is offline   Reply With Quote
Old 03-13-2011, 04:21 PM   #3
Philbert
Junior Member
 
Join Date: Jan 2011
Posts: 5
Default

Mind over matter buddy. A lot of people psych themselves out from reading so much crap on these forums and sites that it just occurs. Try staying off these sites for a couple weeks and forget about it, then try to figure it out.
Philbert is offline   Reply With Quote
Old 03-13-2011, 06:17 PM   #4
zeion
Junior Member
 
Join Date: Mar 2011
Posts: 3
Default

Quote:
Originally Posted by Philbert View Post
Mind over matter buddy. A lot of people psych themselves out from reading so much crap on these forums and sites that it just occurs. Try staying off these sites for a couple weeks and forget about it, then try to figure it out.
So you're saying that I'm feeling this way because of all the things I read online and not because of the drug?
zeion is offline   Reply With Quote
Old 03-15-2011, 10:35 AM   #5
Notbaldyet
Member
 
Join Date: Nov 2010
Posts: 39
Default don't be in denial

people who say 'mind over matter' and etc are in denial that there is a problem. its a no brainer - you're taking a medication which suppresses the production of a major male hormone. most men lose hair. this medication stops this in many (if not most) men. so, do you really think that a medication, which is designed to block male hormones, which is so powerful that it will stop a natural process like hairloss in most men will not stop other 'natural processes'? anyway, the research is already out - propecia causes erectile dysfunction. its not in your head. thats a fact. now you take this medication at your own peril.
Notbaldyet is offline   Reply With Quote
Old 03-15-2011, 04:31 PM   #6
mothernature
Senior Member
 
Join Date: Mar 2011
Posts: 137
Default

then theres people on the other end of the anti propecia bandwagon like above^^ been on propecia (im 24) for a month and a half with no side effects but I'm not sure if its working im still seeing hairs on my desk
mothernature is offline   Reply With Quote
Old 03-16-2011, 11:39 AM   #7
Notbaldyet
Member
 
Join Date: Nov 2010
Posts: 39
Default mothernature

the bandwagon will stop one day (probably soon) and the facts will come out. i personally think there is enough evidence already to say that there is no bandwagon anymore (ie its no longer opinion). the question is, when the bandwagon stops, do you want to be the one who finds out that in fact this medicine causes side effects in a large minority of men (?30%?), most of whom were in denial because they were so desperate to keep their hair, and that it is even possible that some of these side effects may persist for a very long time? and that anybody who was ever exposed to finasteride may be at risk in the future for early onset of ED?
Notbaldyet is offline   Reply With Quote
Old 03-16-2011, 02:06 PM   #8
mothernature
Senior Member
 
Join Date: Mar 2011
Posts: 137
Default

i agree, and the case needs to be taken up to Merck for possible false advertisement and perhaps with the FDA
mothernature is offline   Reply With Quote
Old 03-17-2011, 10:09 AM   #9
zeion
Junior Member
 
Join Date: Mar 2011
Posts: 3
Default stopped

OP here.

I personally don't think its worth sacrificing my sexual pleasure (and potentially other health matters) for a few strands of hair that are not even guaranteed to come... So I've stopped taking the finasteride for the past few days and I can say I feel fine now. Still using minoxidil though.
zeion is offline   Reply With Quote
Old 03-17-2011, 01:52 PM   #10
stylus187
Member
 
Join Date: Jul 2010
Posts: 95
Default

Quote:
Originally Posted by Notbaldyet View Post
the bandwagon will stop one day (probably soon) and the facts will come out. i personally think there is enough evidence already to say that there is no bandwagon anymore (ie its no longer opinion). the question is, when the bandwagon stops, do you want to be the one who finds out that in fact this medicine causes side effects in a large minority of men (?30%?), most of whom were in denial because they were so desperate to keep their hair, and that it is even possible that some of these side effects may persist for a very long time? and that anybody who was ever exposed to finasteride may be at risk in the future for early onset of ED?
Very well said!!!!!!
stylus187 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
rogaine side effects desacrate Introduce Yourself & Share Your Story 2 09-30-2010 08:13 PM
Propceia: How common are PERMENENT sexual side effects Krangstein Hair Loss Treatments 1 07-30-2010 02:41 PM
Finasteride Side Effects? Locke Men's Hair Loss: Start Your Own Topic 3 05-17-2010 12:27 AM
I am getting side effects... KeepTheHair Men's Hair Loss: Start Your Own Topic 5 05-02-2010 01:44 PM
Side Effects Jackb Hair Loss Treatments 2 12-04-2008 06:26 AM

» The Bald Truth
» Recent Threads
10 Months on Finasteride
04-21-2014 06:24 PM
by Mribby1
Last post by Mribby1
Today 05:27 PM
Finasteride and cancer
04-14-2014 06:00 AM
by Will01
Last post by Scraff
Today 05:26 PM
Funding Desmond to go to WCHR 2014
Yesterday 08:05 PM
by Arashi
Last post by efedrez
Today 05:07 PM
» Newest Videos

Update On Hairloss 8/10/09...
My hair loss was getting worse, so I just got it cut really short now. I don't think it looks that b...


Hair Loss Remedy Myths Perpetuated Onlin...
We are sure these people mean well, but this is a prime example of why the snake oil industry thrive...


Hair Transplant | "SurgeonofNalts&q...
http://www.baldtruthtalk.comFounder of The American Hair Loss Association Spencer Kobren speaks with...


How Hair Loss Colors Our Lives | Spencer...
...


All times are GMT -7. The time now is 05:29 PM.